Alert archive / Oregon / High Wind Warnings in 2015
High Wind Warning 16, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Dec 17, 2015, 9:02 AM PST for 5 counties in Oregon; Modoc County, California. It took effect at Dec 17, 2015, 4:00 PM PST. It was in force for 18 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 17, 2015, 9:02 AM PST (17:02 UTC)
- In effect from
- Dec 17, 2015, 4:00 PM PST
- Expired
- Dec 18, 2015, 10:00 AM PST
- In force
- 18 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 71 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 17, 4:00 PM PST | HEAVY RAIN 1.42 | Port Orford, OR | RAINFALL DURATION 4 HOURS... OBSERVER LOCATION RIGHT IN PORT ORFORD. |
| Dec 17, 4:00 PM PST | HEAVY RAIN 4.09 | 1 Nne Langlois, OR | 24 HOUR TOTAL ENDING AT 4:00 PM IS 4.79 OBSERVER LOCATION 0.5 N OF LANGLOIS. |
| Dec 17, 4:00 PM PST | HEAVY RAIN 5.11 | 2 Ese Langlois, OR | OBSERVER LOCATION 2 MILES EAST OF 101. |
| Dec 18, 12:00 AM PST | HEAVY RAIN 4.44 | 1 Ene Brookings, OR | OBSERVER LOCATION IN TOWN NEAR SCHOOL COMPLEX. |
| Dec 18, 5:00 AM PST | HEAVY RAIN 4.93 | Gold Beach, OR | 24 HOUR TOTAL OBSERVER LOCATION 4 MI UP ROGUE RIVER S SIDE. |
| Dec 18, 6:00 AM PST | HEAVY RAIN 2.34 | Myrtle Point, OR | 24 HOUR TOTAL OBSERVER LOCATION ACROSS ST. FROM ROTARY PARK. |
| Dec 18, 7:00 AM PST | HEAVY RAIN 3.4 | Brookings, OR | 24 HOUR TOTAL OBSERVER LOCATION .5 MILES DUE NORTH OF DOWNTOWN. |
| Dec 18, 8:00 AM PST | HEAVY RAIN 2.38 | 3 Sse Coos Bay, OR | 8AM-8AM OBSERVER LOCATION 1 MI S COOS BAY ON HWY 101. |
| Dec 18, 8:00 AM PST | HEAVY RAIN 5.43 | 1 Nw Harbor, OR | 8AM-8AM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 5.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 656 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843 WWUS76 KMFR 171702 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 902 AM PST THU DEC 17 2015 ...WINDY CONDITIONS TO IMPACT THE COAST...SHASTA VALLEY...AND EAST SIDE TONIGHT... CAZ085-ORZ030-031-180515- /O.NEW.KMFR.HW.W.0016.151218T0600Z-151218T1800Z/ /O.EXT.KMFR.WI.Y.0027.151218T0600Z-151218T1800Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 902 AM PST THU DEC 17 2015 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... ...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY. THE WIND ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY. * WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. HIGHER TERRAIN AND THE AREA AROUND SUMMER LAKE WILL LIKELY REACH UP TO 40 TO 50 MPH WITH GUSTS UP TO 60 MPH. * TIMING: WINDS WILL INCREASE THIS AFTERNOON AND EVENING...PEAK EARLY FRIDAY MORNING...THEN DIMINISHING LATE FRIDAY MORNING.. * LOCATIONS IN THE ADVISORY INCLUDE: LAKEVIEW...SILVER LAKE...PORTIONS OF HIGHWAYS 395...31...AND 140 NORTH AND EAST OF LAKEVIEW. * LOCATIONS IN THE WARNING INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE...AND HIGH TERRAIN OF LAKE AND KLAMATH COUNTIES. * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES. WINDS MAY ALSO CAUSE PERIODS OF DRIFTING AND BLOWING SNOW. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ ORZ021-022-180515- /O.UPG.KMFR.HW.A.0012.151218T0300Z-151218T1200Z/ /O.NEW.KMFR.HW.W.0016.151218T0000Z-151218T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD...BROOKINGS... HARBOR...GOLD BEACH 902 AM PST THU DEC 17 2015 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE HIGH WIND WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY. * WINDS: SOUTH TO SOUTHWEST 40 TO 50 MPH WITH GUSTS UP TO 70 MPH POSSIBLE. * TIMING: WINDS INCREASE THIS EVENING...PEAKING NEAR MIDNIGHT...THEN DIMINISH QUICKLY FRIDAY MORNING. * LOCATIONS INCLUDE: EXPOSED AREAS ALONG HIGHWAY 101...PORT ORFORD...GOLD BEACH...BROOKINGS...BANDON...AND AREA CAPES AND HEADLANDS. * IMPACTS: HIGH WINDS MAY BRING DOWN TREES MORE READILY IN ALREADY-SATURATED SOILS...INCREASING THE POTENTIAL FOR POWER OUTAGES. TRAVEL ALONG THE COAST COULD BECOME HAZARDOUS... ESPECIALLY FOR HIGH-PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ081-180515- /O.EXB.KMFR.WI.Y.0027.151218T0600Z-151218T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 902 AM PST THU DEC 17 2015 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE THIS AFTERNOON AND EVENING... PEAK EARLY FRIDAY MORNING...THEN DIMINISH LATE FRIDAY MORNING. * LOCATIONS INCLUDE: WEED...PORTIONS OF INTERSTATE 5 BETWEEN WEED AND YREKA. * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
833 WWUS76 KMFR 172228 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 228 PM PST THU DEC 17 2015 ...WINDY CONDITIONS TO IMPACT THE COAST...SHASTA VALLEY...AND EAST SIDE TONIGHT... .A POTENT FRONTAL SYSTEM WILL SWEEP ACROSS THE FORECAST AREA THIS EVENING INTO FRIDAY MORNING. STRONG PRESSURE GRADIENTS BETWEEN THE SURFACE LOW TO THE NORTH AND HIGH PRESSURE TO THE SOUTH ARE LIKELY TO RESULT IN STRONG GUSTY WINDS, PARTICULARLY ALONG THE COAST, IN THE SHASTA VALLEY, AND ACROSS THE EAST SIDE. EXPECT TRAVEL DIFFICULTIES ALONG AREA ROADS, WITH SATURATED SOILS AND STRONG WINDS ALSO LIKELY RESULTING IN DOWNED TREES AND POWER OUTAGES. CAZ085-ORZ030-031-181200- /O.CON.KMFR.HW.W.0016.151218T0600Z-151218T1800Z/ /O.CON.KMFR.WI.Y.0027.151218T0600Z-151218T1800Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 228 PM PST THU DEC 17 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY. * WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. HIGHER TERRAIN AND THE AREA AROUND SUMMER LAKE WILL LIKELY REACH UP TO 40 TO 50 MPH WITH GUSTS UP TO 60 MPH. * TIMING: WINDS WILL INCREASE THIS EVENING...PEAK EARLY FRIDAY MORNING...THEN DIMINISH LATE FRIDAY MORNING. * LOCATIONS IN THE ADVISORY INCLUDE: LAKEVIEW...SILVER LAKE... PORTIONS OF HIGHWAYS 395...31...AND 140 NORTH AND EAST OF LAKEVIEW. * LOCATIONS IN THE WARNING INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE...AND HIGHER TERRAIN OF LAKE AND KLAMATH COUNTIES. * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES. WINDS MAY ALSO CAUSE PERIODS OF DRIFTING AND BLOWING SNOW. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ ORZ021-022-181200- /O.CON.KMFR.HW.W.0016.151218T0000Z-151218T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD...BROOKINGS... HARBOR...GOLD BEACH 228 PM PST THU DEC 17 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. * WINDS: SOUTH TO SOUTHWEST 40 TO 50 MPH...WITH GUSTS UP TO 70 MPH POSSIBLE. * TIMING: WINDS INCREASE THIS EVENING...PEAK NEAR MIDNIGHT...THEN DIMINISH QUICKLY EARLY FRIDAY MORNING. * LOCATIONS INCLUDE: EXPOSED AREAS ALONG HIGHWAY 101...PORT ORFORD...GOLD BEACH...BROOKINGS...BANDON...AND AREA CAPES AND HEADLANDS. * IMPACTS: HIGH WINDS MAY BRING DOWN TREES MORE READILY IN ALREADY SATURATED SOILS...INCREASING THE POTENTIAL FOR POWER OUTAGES. TRAVEL ALONG THE COAST COULD BECOME HAZARDOUS... ESPECIALLY FOR HIGH-PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ081-181200- /O.CON.KMFR.WI.Y.0027.151218T0600Z-151218T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 228 PM PST THU DEC 17 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL INCREASE THIS AFTERNOON AND EVENING... PEAK EARLY FRIDAY MORNING...THEN DIMINISH LATE FRIDAY MORNING. * LOCATIONS INCLUDE: WEED...PORTIONS OF INTERSTATE 5 BETWEEN WEED AND YREKA. * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
828 WWUS76 KMFR 181155 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 355 AM PST FRI DEC 18 2015 ...WINDY CONDITIONS CONTINUE TO IMPACT THE SHASTA VALLEY AND EAST SIDE THIS MORNING... .A POTENT COLD FRONT WILL SWEEP THROUGH THIS MORNING. STRONG PRESSURE GRADIENTS BETWEEN THE SURFACE LOW TO THE NORTH AND HIGH PRESSURE TO THE SOUTH WILL CONTINUE TO RESULT IN STRONG GUSTY WINDS... PARTICULARLY IN THE SHASTA VALLEY... AND ACROSS THE EAST SIDE. EXPECT TRAVEL DIFFICULTIES ALONG AREA ROADS... WITH SATURATED SOILS AND STRONG WINDS ALSO LIKELY RESULTING IN DOWNED TREES AND POWER OUTAGES. ORZ021-022-181300- /O.EXP.KMFR.HW.W.0016.000000T0000Z-151218T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD...BROOKINGS... HARBOR...GOLD BEACH 355 AM PST FRI DEC 18 2015 ...HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. * WINDS: WINDS ARE DIMINISHING....SO THE WARNING WILL BE ALLOWED TO EXPIRE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD $$ CAZ085-ORZ030-031-181800- /O.CON.KMFR.HW.W.0016.000000T0000Z-151218T1800Z/ /O.CON.KMFR.WI.Y.0027.000000T0000Z-151218T1800Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 355 AM PST FRI DEC 18 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. HIGHER TERRAIN AND THE AREA AROUND SUMMER LAKE WILL LIKELY REACH UP TO 40 TO 50 MPH WITH GUSTS UP TO 60 MPH. * TIMING: WINDS WILL PEAK THIS MORNING...THEN WILL DIMINISH LATE THIS MORNING. * LOCATIONS IN THE ADVISORY INCLUDE: LAKEVIEW...SILVER LAKE... PORTIONS OF HIGHWAYS 395...31...AND 140 NORTH AND EAST OF LAKEVIEW. * LOCATIONS IN THE WARNING INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE...AND HIGHER TERRAIN OF LAKE AND KLAMATH COUNTIES. * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES. WINDS MAY ALSO CAUSE PERIODS OF DRIFTING AND BLOWING SNOW. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ081-181800- /O.CON.KMFR.WI.Y.0027.000000T0000Z-151218T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 355 AM PST FRI DEC 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL PEAK EARLY THIS MORNING...THEN DIMINISH LATE THIS MORNING. * LOCATIONS INCLUDE: WEED...PORTIONS OF INTERSTATE 5 BETWEEN WEED AND YREKA. * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BTL/BPN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Dec 17, 4:20 AM PST, 4 hours 42 minutes earlier.
Area forecast discussion, Dec 17, 4:20 AM PST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
420 AM PST THU DEC 17 2015
.DISCUSSION...I'LL FOCUS ON TWO MAIN WEATHER IMPACTS IN THE SHORT-TERM.
THESE INCLUDE THE WINTER WEATHER CONDITIONS ALONG AND EAST OF THE
CASCADES AND THE HEAVY RAIN IMPACTING THE COAST.
FIRST...SNOW LEVELS ARE CURRENTLY BETWEEN 5000 AND 6000 FEET ALONG
AND WEST OF THE CASCADES AS AN ABOVE-FREEZING LAYER MOVES IN BEHIND
THE WARM FRONT. ISOLATED POCKETS OF BELOW-FREEZING TEMPERATURES
STILL EXIST IN SOME AREAS SUCH AS SISKIYOU SUMMIT ALONG INTERSTATE
5. FORTUNATELY...PRECIPITATION IS NOT EXPECTED TO OCCUR IN THAT AREA
THROUGH THE EARLY MORNING...AT LEAST UNTIL TEMPERATURES RISE TO
ABOVE-FREEZING. FURTHER EAST...SNOW WILL CONTINUE TO IMPACT THE
CASCADES ABOVE 5000 FEET INCLUDING THE HIGHEST SPOTS OF HIGHWAYS
140...230...AND 62 BEFORE CHANGING TO RAIN LATE THIS MORNING. MOVING
EVEN FURTHER EAST...COLD AIR IS BANKED AGAINST THE CASCADES AND
THESE AREAS WON'T CHANGE TO RAIN UNTIL LATE MORNING...AND SNOW IS
FALLING ALONG HIGHWAY 97 NEAR CHEMULT WITH A TEMPERATURE OF 28
DEGREES. SEVERAL ADDITIONAL INCHES OF SNOW IS LIKELY ALONG HIGHWAY
97 BEFORE THE RAIN STARTS. MOVING SOUTH AND EAST TOWARD KLAMATH
FALLS...MOUNT SHASTA CITY...AND MODOC COUNTY...LESS PRECIPITATION IS
EXPECTED BUT SOME MAY FALL AS FREEZING RAIN AS THE WARM LAYER MOVES
OVER THAT AREA. FOR MORE DETAILS ON ALL THESE WINTER WEATHER IMPACTS
SEE WSWMFR.
SECOND...THE HEAVY RAIN. A PLUME OF 1.5 INCH PRECIPITABLE WATER
VALUES IS IMPINGING UPON THE OREGON COAST THIS MORNING. THIS WILL
BRING HEAVY RAIN TO THE COAST AND AREAS JUST INLAND...CAUSING RIVER
RISES AND CREATING THE POTENTIAL FOR LANDSLIDES AS WELL AS SMALL
CREEK AND URBAN FLOODING. WE HAVE ISSUED AN AREAL FLOOD WATCH AT
FFAMFR TO HIGHLIGHT THIS POTENTIAL IMPACT. ADDITIONALLY...FLOOD
WARNINGS CONTINUE FOR THE COQUILLE RIVER AT COQUILLE AND THE SOUTH
FORK OF THE COQUILLE AT MYRTLE POINT...WHILE A FLOOD WATCH CONTINUES
FOR THE NORTH FORK OF THE COQUILLE. RIVERS SHOULD PEAK FRIDAY
MORNING TO FRIDAY AFTERNOON AS THE RAIN DIMINISHES AND BECOMES MORE
SHOWERY IN NATURE.
I SHOULD NOTE THERE IS POTENTIAL FOR HIGH WINDS AT THE COAST
TONIGHT...AND DATA SUPPORTS GUSTS TO NEAR 60 MPH. 850MB WINDS PEAK
NEAR 65KT WHICH SUPPORTS A HIGH WIND EVENT. A HIGH WIND WATCH HAS
BEEN ISSUED FOR THIS AT NPWMFR...AND IF THIS MORNING'S MODELS
MAINTAIN THIS KIND OF STRONG LOW LEVEL FLOW...IT SEEMS A GOOD BET.
SHOWERY CONDITIONS ENSUE ON SATURDAY AS THE UPPER TROUGH MOVES
OVERHEAD. OF NOTE...MODELS ARE SLOW TO MOVE THE FRONTAL BAND OF
PRECIPITATION AWAY FROM LAKEVIEW AND ALTURAS...AND THIS COULD
RESULT IN WINTER WEATHER IMPACTS THERE ON SATURDAY.
LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT...
THERE IS GOOD AGREEMENT IN THE MODELS ON ANOTHER HEALTHY FRONTAL
SYSTEM, IN THE FORM OF A COLD OCCLUSION, MOVING THROUGH ON
SUNDAY. SNOW LEVEL INITIALLY IN THE 2500-3500 FOOT RANGE ARE
EXPECTED TO RISE ONLY TO 3000-4000 FEET. PRECIPITATION AMOUNTS
ALONG THE COAST LOOK AS IF THEY WILL BE IN THE 0.50-1.5" RANGE,
WITH 6 TO 12 INCHES OF SNOW ABOVE 6KFT FROM THE CASCADES WESTWARD.
EXPECT 3 TO 6 INCHES BETWEEN 3000 AND 6000 FEET ON THE WEST SIDE.
WINDS MAY KICK UP TO ADVISORY LEVELS IN SOME AREAS SUCH AS THE
SHASTA VALLEY AT WEED AND IN THE SUMMER LAKE AREA.
MONDAY THROUGH WEDNESDAY THERE IS GOOD AGREEMENT ON A VERY WET
FRONTAL SYSTEM MOVING INTO THE FORECAST AREA. WHAT THERE IS NOT
AGREEMENT ON IS SNOW LEVELS AND EXACTLY HOW WET. THE GFS BASED
GUIDANCE SURGES SNOW LEVELS UP TO 8KFT DURING THIS TIME PERIOD,
WHILE THE ECMWF PUSHES THEM ONLY TO ABOUT 6KFT, HIGHEST TUESDAY
MORNING. THE DECISION FOR TODAY'S FORECAST PACKAGE WAS TO SIDE
WITH MODEL CONSENSUS, AS BOTH MODELS INDICATE A STRONG JET STREAM
ACROSS THE GULF OF ALASKA FEEDING INTO THE PACIFIC NORTHWEST. THE
GFS INDICATES SLIGHT RIDGING OFFSHORE INTO THE COAST, WHEREAS THE
ECMWF SHOWS SLIGHT TROUGHING. WITH SUCH STRONG ZONAL FLOW, AND
CLIMATOLOGY AND EL NINO COMPOSITES FAVORING MORE TROUGHING IN THE
GULF OF ALASKA, A LEAN TOWARD THE ECMWF WAS TAKEN, ESPECIALLY FOR
DAY 7-8. THIS IS ALSO WHAT THE PREVIOUS FORECAST REFLECTED. THE
MADDEN JULIAN OSCILLATION IS ALSO ACTIVE, IN PHASE 4, WHICH
FAVORS NEAR TO COOLER THAN AVERAGE TEMPERATURES WITH ABOVE AVERAGE
PRECIPITATION FOR OUR FORECAST AREA. WE WILL NEED TO BE WARY OF
ANY TREND TOWARD THE GFS, AS IT WOULD PROBABLY MEAN LOTS OF WEST
SIDE FLOODING DUE TO RAIN ON SNOW WITH MODERATE TO HEAVY
PRECIPITATION IF IT WERE TO VERIFY. ENSEMBLES FAVOR MORE OF A
CONSENSUS SOLUTION WHICH WOULD EFFECTIVELY KEEP SNOW LEVELS NEAR
CLIMATOLOGY. PRELIMINARY CONSENSUS INDICATES AN ADDITIONAL 5-10
INCHES OF RAIN IN AND NEAR THE COAST RANGE DURING THIS TIME PERIOD
WITH 3-6 FEET OF ADDITIONAL SNOW IN THE MOUNTAINS ABOVE 6KFT.
TRAVELERS SHOULD PAY CLOSE ATTENTION TO FORECAST UPDATES IF THEY
WILL BE GOING ON ROADWAYS ABOVE ABOUT 3500 FEET DURING THIS TIME
PERIOD, AS WE EXPECT WINTER WEATHER IMPACTS, AT TIMES.
AN EARLY LOOK AT THE 24TH AND 25TH INDICATES A MORE SHOWERY
NORTHWEST FLOW PATTERN WITH SNOW LEVELS BETWEEN 2500 AND 3500
FEET. BTL
&&
.AVIATION...FOR THE 17/12Z TAF CYCLE...AREAS OF MVFR AND IFR CIGS
WITH HIGHER TERRAIN OBSCURED WILL PERSIST THROUGH TONIGHT AS A WARM
FRONT MOVES THROUGH...FOLLOWED BY A COLD FRONT THURSDAY NIGHT.
LOW LEVEL WIND SHEAR WILL OCCUR ALONG THE COAST...COAST RANGE...AND
IN THE UMPQUA BASIN...INCLUDING KOTH AND KRBG...ENDING AFTER THE COLD
FRONT MOVES THROUGH. SNOW IS FALLING AT KLMT...WITH 1-3 INCHES
EXPECTED BY 18Z. SNOW MAY CHANGE TO FREEZING RAIN AT TIMES EAST OF
THE CASCADES...INCLUDING KLMT. AN AIRPORT WEATHER WARNING IS IN
EFFECT AT KLMT FOR THIS ACCUMULATING FROZEN AND FREEZING
PRECIPITATION THROUGH 18Z. WARMING CONDITIONS WILL BRING MAINLY RAIN
WITH A MIX OF SNOW OVER HIGHER TERRAIN THIS AFTERNOON INTO TONIGHT.
&&
.MARINE...UPDATED 230 AM PST THURSDAY 17 DEC 2015...A FRONT HAS JUST
MOVED ONSHORE AND WINDS ARE DIMINISHING...BUT ANOTHER STRONG FRONT
WILL MOVE ONSHORE LATE TONIGHT. THIS FRONT WILL BRING GALES TO MOST
OF THE AREA...BUT FREQUENT STORM FORCE GUSTS WILL DEVELOP OFFSHORE
FROM CAPE BLANCO NORTH. MORE FRONTS WILL MOVE ONSHORE SATURDAY NIGHT
AND MONDAY. MODERATE WEST TO NORTHWESTERLY SWELL WILL PERSIST
THROUGH MONDAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL NOON PST TODAY FOR ORZ029>031.
WINTER STORM WARNING UNTIL 10 AM PST THIS MORNING FOR
ORZ029-030.
WIND ADVISORY FROM 10 PM THIS EVENING TO 8 AM PST FRIDAY FOR
ORZ030-031.
FLOOD WATCH THROUGH LATE TONIGHT FOR ORZ021>024.
HIGH WIND WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR
ORZ021-022.
WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR
ORZ027-028.
CA...WINTER WEATHER ADVISORY UNTIL NOON PST TODAY FOR CAZ084-085.
WIND ADVISORY FROM 10 PM THIS EVENING TO 8 AM PST FRIDAY FOR
CAZ085.
WINTER WEATHER ADVISORY UNTIL NOON PST TODAY FOR CAZ082.
WINTER WEATHER ADVISORY UNTIL NOON PST TODAY FOR CAZ083.
PACIFIC COASTAL WATERS...FLOOD WATCH THROUGH LATE TONIGHT FOR PZZ356.
SMALL CRAFT ADVISORY UNTIL 7 PM PST THIS EVENING FOR
PZZ350-356-370-376.
GALE WARNING FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY FOR
PZZ350-356-370-376.
STORM WARNING FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY FOR
PZZ350-370.
NSK/BTL/JRSIn the hours before
Local storm report, Dec 17, 6:02 AM PST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
602 AM PST THU DEC 17 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 5 NNW WILDERVILLE 42.46N 123.49W
12/17/2015 M1.00 INCH JOSEPHINE OR TRAINED SPOTTER
1.00 INCHES OF RAIN SINCE 8 PM PST
WEDNESDAY. OBSERVER LOCATION 17 MI WEST OF
TOWN.
&&
JRSLocal storm report, Dec 17, 8:42 AM PST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
842 AM PST THU DEC 17 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 NW HARBOR 42.05N 124.27W
12/17/2015 M2.21 INCH CURRY OR TRAINED SPOTTER
&&
NWS MEDFORD OR
IRIS SYSTEMThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 9:33 PM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 11 hr |
| Dec 17, 2:45 AM PST | Gale Warning | MFR | 25 hr | |
| Dec 17, 2:45 AM PST | Storm Warning | MFR | 22 hr | |
| Dec 17, 3:17 AM PST | Flood Watch | MFR | Coos, Curry, Douglas, Josephine | 26 hr |
| Dec 17, 3:36 AM PST | Wind Advisory | MFR | Klamath, Lake | 30 hr |
| Dec 17, 12:57 PM PST | Areal Flood Warning | MFR | Coos, Curry, Douglas, Josephine | 24 hr |
Nearby
High Wind Warnings in Oregon, 2015High Wind Warnings in California, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.